what vitamin/mineral can cause constipation?

Home / Forums / Diet and Nutrition / what vitamin/mineral can cause constipation?

  • This topic is empty.
  • Author
    Posts
  • August 15, 2005 at 10:02 pm #332

    sorry for this question, but its something ive been pondering…

    i have always taken vitamin and mineral tablets, just any regular brand you can get from the supermarket, however recently i bought some GNC Mega Men.
    cost a fair bit, they are supposed to be time-released or something,

    anyways, my diet is always very consistant so i know how my body responds to any changes.

    i started taking the GNC tablets and started having trouble going to the toilet. it was painful and hard.
    i mentioned it to my wife and she had had a similar problem previously which turned out to be an excess of iron intake causing her this problem.

    i stopped taking the tablets and within a couple of days was back to normal. just to be certain it was the tablets, i then took them again and immediately started having toilet trouble again.

    so…..does anyone know what might cause this? perhaps an excess of a certain nutrient?? i would like to pinpoint the problem so as to avoid whatever it is causing this.

    September 3, 2005 at 12:46 pm #1412

    May not be excess but insufficient amount of fibre, get some more fibre into your diet or take some metamucil. 😀

    September 3, 2005 at 12:48 pm #1413

    If it’s not that could be a variety of other things such as not hydrated enough, too much caffeine etc… maybe see the quack if it persists.

    September 6, 2005 at 10:07 pm #1414

    nah my diet is spot on. lots of fibre…

    oats every morning, lots of veggies and a couple of fruit throughout the day and about 3 litres of water a day.

    anyway, i gave the tabs away, went back to my normal supermarket brand and all is good

    🙂

    September 14, 2005 at 8:02 am #1415

    Hey badboybody.

    I just bought these vitamins two days ago!

    I can’t tell any difference like yours, yet, I am not on my bulking diet yet.

    I am eating a normal 4 meals a day, yet on Monday I will be starting my bulking again, so i’ll let you know what the results are.

    I, like yourself, know my body and how it reacts to changes in diet, the only thing i can say at the moment is that occassionaly when I pee It feels like i’ve got a huge piss on the way, yet its not, it is not discomforting yet has only started since I been taking these Vitamins.

    September 19, 2005 at 9:42 pm #1416

    Hi there!

    i’m not quite sure why i had trouble with them. my missus had a similar problem which her doctor worked out to be an excess of iron. a change of her tablets and she was back to normal.

    however, please dont be discouraged as im sure my experience isnt typical. i gave the tablets to my cousin who is a bodybuilder, he hasnt reported any probs, seems to really like them.

    best of luck!

  • You must be logged in to reply to this topic.